Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 191, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 3:27 PM EDT for 4 counties in North Carolina. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 27, 2011, 4:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:31 PM EDT | TSTM WND DMG | 2 Nw Wilson, NC | TREE DOWN ON HOUSE |
| Jun 27, 3:43 PM EDT | TSTM WND DMG | 3 Wsw Eureka, NC | TREE DOWN ON A HOUSE ON BENTON POND ROAD IN FREEMONT... PEOPLE STILL IN THE HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659
WUUS52 KRAH 271927
SVRRAH
NCC065-127-191-195-272030-
/O.NEW.KRAH.SV.W.0191.110627T1927Z-110627T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
WILSON COUNTY IN CENTRAL NORTH CAROLINA
CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
NEW HOPE TO NAHUNTA...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
NEW HOPE...LUCAMA...
WILSON...BLACK CREEK...
ELM CITY...
EUREKA...
STANTONSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3575 7753 3557 7782 3542 7782 3540 7780
3538 7780 3544 7815 3556 7807 3559 7807
3587 7799 3589 7795 3594 7791 3578 7749
TIME...MOT...LOC 1926Z 283DEG 17KT 3580 7802 3554 7807
$$
DJF3 follow-up statements
976
WWUS52 KRAH 271940
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT MON JUN 27 2011
NCC065-127-191-195-272030-
/O.CON.KRAH.SV.W.0191.000000T0000Z-110627T2030Z/
EDGECOMBE NC-WILSON NC-NASH NC-WAYNE NC-
340 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN WAYNE...CENTRAL NASH...WILSON AND SOUTHWESTERN EDGECOMBE
COUNTIES...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEW HOPE TO FREMONT. ALL OF THE STORMS
WERE MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS APPROACHING 70 MPH.
QUARTER SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...
PIKEVILLE...WILSON...BLACK CREEK...ELM CITY...SHARPSBURG...
EUREKA...STANTONSBURG...WILLBANKS...SARATOGA...AND PINETOPS.
AREAS BETWEEN THE COMMUNITIES OF FREMONT AND LUCAMA WERE WHERE THE
MOST INTENSE STORMS WERE AT 340 PM.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3575 7753 3557 7782 3542 7782 3540 7780
3538 7780 3544 7815 3556 7807 3559 7807
3587 7799 3589 7795 3594 7791 3578 7749
TIME...MOT...LOC 1938Z 283DEG 17KT 3579 7795 3553 7800
$$
DJF219
WWUS52 KRAH 272015
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT MON JUN 27 2011
NCC127-272023-
/O.CAN.KRAH.SV.W.0191.000000T0000Z-110627T2030Z/
NASH NC-
415 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NASH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3541 7795 3553 7793 3557 7794 3575 7780
3581 7778 3587 7777 3578 7749 3575 7753
3557 7782 3542 7782 3540 7780 3538 7780
TIME...MOT...LOC 2013Z 283DEG 17KT 3576 7765 3552 7781
$$
NCC065-191-195-272030-
/O.CON.KRAH.SV.W.0191.000000T0000Z-110627T2030Z/
EDGECOMBE NC-WILSON NC-WAYNE NC-
415 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN WAYNE...EASTERN WILSON AND SOUTHWESTERN EDGECOMBE
COUNTIES...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MACCLESFIELD TO EUREKA. THE STORMS WERE
MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE LINE OF SEVERE THUNDERSTORMS SHOULD MOVE OUT OF THE WARNED
COUNTIES BY 430 PM.
SEVERE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3541 7795 3553 7793 3557 7794 3575 7780
3581 7778 3587 7777 3578 7749 3575 7753
3557 7782 3542 7782 3540 7780 3538 7780
TIME...MOT...LOC 2013Z 283DEG 17KT 3576 7765 3552 7781
$$
DJF761
WWUS52 KRAH 272022
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT MON JUN 27 2011
NCC065-191-195-272032-
/O.EXP.KRAH.SV.W.0191.000000T0000Z-110627T2030Z/
EDGECOMBE NC-WILSON NC-WAYNE NC-
422 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE...EASTERN
WILSON AND SOUTHWESTERN EDGECOMBE COUNTIES EXPIRES AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA. IF OTHER THUNDERSTORMS MOVE
NEARBY OR OVERHEAD...REMAIN INDOORS AND STAY AWAY FROM WINDOWS TO
AVOID THE DANGERS OF LIGHTNING. IF YOU COME ACROSS DOWNED POWER
LINES...BE SURE TO STAY AWAY FROM THEM AND CONTACT YOUR LOCAL
UTILITY.
LAT...LON 3541 7795 3553 7793 3557 7794 3575 7780
3581 7778 3587 7777 3578 7749 3575 7753
3557 7782 3542 7782 3540 7780 3538 7780
TIME...MOT...LOC 2022Z 283DEG 17KT 3575 7760 3551 7776
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:11 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 27, 3:11 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 311 PM EDT MON JUN 27 2011 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1025 AM... LATEST WATER VAPOR IMAGERY AND MESO ANALYSIS SUGGEST THAT THE GREATEST THREAT FOR CONVECTION WILL OCCUR OVER THE SOUTH AND EAST SECTIONS OF THE FORECAST AREA THIS AFTERNOON INTO THE EVENING HOURS. MESO ANALYSIS ALONG WITH 12Z UPPER AIR ANALYSIS DEPICT A WEAK TROUGH ALIGNED SW-NE IMMEDIATELY NW OF OUR AREA. THIS FEATURE COUPLED WITH INTENSE INSOLATION AND AN INCREASINGLY MOIST AND UNSTABLE AIR MASS WILL INITIATE/SUSTAIN SCATTERED CONVECTION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WHILE BEST MOISTURE/INSTABILITY LIES ACROSS THE SOUTH AND EAST...STORMS MAY ACTUALLY INITIATE OVER THE NORTHERN PIEDMONT IN PROXIMITY OF THE MID LEVEL SHEAR AXIS THEN MIGRATE SWD TOWARD THE BETTER INSTABILITY. WHILE LOW-MID LEVEL SHEAR NOT ALL THAT IMPRESSIVE...STRONG UPDRAFTS MAY RESULT IN PRECIP LOADING ALOFT...LEADING TO DAMAGING MICROBURSTS. TEMP FORECAST LOOKS ON TARGET FOR THIS AFTERNOON. -WSS AIR MASS IS UNSTABLE ENOUGH TO SUSTAIN SOME CONVECTION TO MIDNIGHT OR BEYOND. DEVELOPMENT OF A NIGHT TIME NEAR SURFACE INVERSION AND LOSS OF HEATING SHOULD DIMINISH COVERAGE. THIRTY PERCENT RAIN CHANCES EAST AND SLIGHT WEST AS MIDNIGHT APPROACHES THEN SLIGHT CHANCES ACROSS THE AREA. MOISTURE... CLOUDS AND A LIGHT WINDS SHOULD KEEP TEMPERATURES NO LOWER THAN THE LOW TO MID 70S... WITH SOME RAIN AND DOWNDRAFT COOLED SPOTS INTO THE UPPER 60S. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 255 AM MONDAY... MODELS IN AGREEMENT IN BRINGING AN UPPER LEVEL SHORT WAVE INTO THE MOUNTAINS AFTER SUNRISE TUESDAY... AND THE EASTERN PIEDMONT BY SUNSET. SOME UPPER LEVEL DIVERGENCE WITH THIS SYSTEM TO AID CONVECTION... WITH PRECIPITABLE WATERS PERHAPS AS HIGH AS TWO INCHES AND CAPE OF 2000 TO 2500. CURRENT TIMING OF THE SYSTEM WOULD SUGGEST THE HIGHER THREAT NEAR AND EAST OF HIGHWAY ONE DURING THE AFTERNOON AND EARLY EVENING... WITH THE SAME DAMAGING DOWNBURST WIND THREAT AS MONDAY (TODAY)... THOUGH PERHAPS MORE WIDESPREAD. PRECIPITATION LOOKS TO BE LATE ENOUGH IN THE DAY MOST LOCATIONS TO ALLOW TEMPERATURES TO REACH THE MID 90S... WITH LOWER 90S NORTHWEST. A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL BE ADVANCING ACROSS THE SOUTHERN APPALACHIANS ON TUESDAY NIGHT PROVIDING SOME LARGE SCALE FORCING FOR ASCENT. THE ATMOSPHERE ON TUESDAY AFTERNOON AND EVEN WILL BE SUPPORTIVE OF CONVECTION WITH MLCAPE VALUES RANGING BETWEEN 1500 AND 2500 J/KG...IMPRESSIVE LOW LEVEL LAPSE RATES AND A MORE MOIST AIR MASS WITH PRECIPITABLE WATER VALUES RIGHT AROUND 2 INCHES. CENTRAL NORTH CAROLINA IS IN THE SPC GENERAL THUNDER OUTLOOK FOR DAY 2 AND WHILE BULK SHEAR RANGES AROUND 20 KNOTS EARLY TUESDAY EVENING...THE MAINLY UNIDIRECTIONAL WIND FIELD AND INVERTED V TYPE SOUNDING SUGGESTS A THREAT FOR LINEARLY ORGANIZED CONVECTION AND THE POTENTIAL FOR DAMAGING WINDS. HIGH RES CONVECTION ALLOWING MODELS INDICATE THAT SOME FORM OF LINE SEGMENT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA LATE TUESDAY AFTERNOON AND EVENING WITH THE GREATEST CONVECTIVE THREAT ALONG AND EAST OF U.S. ONE. SCATTERED CONVECTION COULD LINGER WELL INTO THE EVENING GIVEN THE LAGGING UPPER MID LEVEL TROUGH AND INSTABILITY. WILL INCLUDE 30 TO 40 POPS FOR TUESDAY NIGHT... ESPECIALLY IN THE EVENING...WITH MOSTLY CLOUDY SKIES AND LOWS IN THE 68 TO 73 RANGE. -BLAES && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY... WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED. BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT THE SURFACE AND ALOFT. AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION. ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS IS DAY 7/8 TIME FRAME. TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE WEEKEND. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... AS OF 1010 AM... OVERNIGHT/EARLY MORNING CONVECTION HAS EXITED THE REGION OR DIMINISHED. IN ITS WAKE...SKY CONDITIONS VARIED FROM MOSTLY CLEAR TO VARIABLY CLOUDY. PER OBSERVATIONS AND VISIBLE IMAGERY...POCKETS OF LOW STRATUS WERE OCCURRING NEAR THE VIRGINIA BORDER WHILE PATCHES OF MID LEVEL CLOUDS WERE OBSERVED OVER THE SANDHILLS AND COASTAL PLAIN. CONVECTION SHOULD RE-DEVELOP THIS AFTERNOON...ESPECIALLY IN THE SANDHILLS AND COASTAL PLAIN WHERE LOW LEVEL INSTABILITY WILL BE HIGHEST. THIS WILL LEAD TO AREAS OF MVFR CEILING/VISIBILITY IN VICINITY OF THE CONVECTION. MAJORITY OF THE CONVECTION WILL DIMINISH BY MIDNIGHT THOUGH A FEW SHOWERS/ISOLATED THUNDERSTORMS MAY LINGER WELL PAST MIDNIGHT...ESPECIALLY NEAR THE SOUTH CAROLINA BORDER AND OVER THE COASTAL PLAIN. AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS AND EARLY MORNING STRATUS OR FOG TUESDAY AND AGAIN ON WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/ SHORT TERM...BLAES LONG TERM...KRR AVIATION...WSS
Hazardous weather outlook, Jun 27, 1:48 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 148 PM EDT MON JUN 27 2011 NCZ038-039-073-074-083-281000- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-281000- FORSYTH-GUILFORD-ALAMANCE- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ010-011-026>028-040>043-075>078-084>086-088-089-281000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>009-024-025-281000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 27, 2:31 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 4 SW MONCURE 35.57N 79.13W
06/27/2011 LEE NC 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER RAH1100916
TDHLocal storm report, Jun 27, 2:37 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 ENE RALEIGH 35.82N 78.60W
06/27/2011 M1.00 INCH WAKE NC NWS EMPLOYEE
NWS EMPLOYEE REPORTED QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1100917
TDHLocal storm report, Jun 27, 3:04 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 N SEMINOLE 35.50N 79.00W
06/27/2011 LEE NC 911 CALL CENTER
LEE CO 911 REPORTED TREE DOWN AT 2551 BUCKHORN RD.
&&
EVENT NUMBER RAH1100918
TDHSpecial weather statement, Jun 27, 3:09 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT MON JUN 27 2011
NCZ010-011-027-028-272015-
EDGECOMBE-HALIFAX-NASH-WARREN-
309 PM EDT MON JUN 27 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN NASH...SOUTHEAST
WARREN...HALIFAX AND NORTHERN EDGECOMBE COUNTIES THROUGH 415 PM
EDT...
AT 308 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AVENTON...OR ABOUT 13 MILES NORTH OF NASHVILLE...MOVING EAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GLENVIEW...WHITAKERS...
ENFIELD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3602 7804 3619 7802 3620 7801 3621 7802
3630 7801 3629 7741 3627 7741 3625 7737
3602 7738 3600 7740 3597 7738 3591 7738
TIME...MOT...LOC 1908Z 269DEG 20KT 3615 7794
WSSSpecial weather statement, Jun 27, 3:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT MON JUN 27 2011
NCZ008-024>026-040>042-076-077-272015-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HARNETT-JOHNSTON-LEE-ORANGE-WAKE-
320 PM EDT MON JUN 27 2011
...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS
OF HARNETT...JOHNSTON...WAKE...ORANGE...LEE...GRANVILLE...FRANKLIN...
DURHAM AND CHATHAM COUNTIES THROUGH 415 PM EDT...
AT 318 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS AROUND THE TRIANGLE. ALL OF THE THUNDERSTORMS WERE
MOVING GENERALLY EAST AT AROUND 15 MPH. THE THUNDERSTORMS WOULD VARY
IN INTENSITY. AT THEIR STRONGEST...SINCE 300 PM...THEY WERE CAPABLE
OF PRODUCING SMALL HAIL AND WINDS TO 50 MPH.
IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...SEEK SHELTER IN A
NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF BLOWING
AROUND LIGHT OBJECTS OUTDOORS. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3614 7852 3548 7821 3533 7846 3540 7906
3618 7926
TIME...MOT...LOC 1918Z 264DEG 10KT 3597 7873
DJFSpecial weather statement, Jun 27, 3:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON JUN 27 2011
NCZ089-272030-
SAMPSON-
327 PM EDT MON JUN 27 2011
...STRONG GUSTY WINDS AHEAD OF THUNDERSTORMS WILL MOVE ACROSS
SAMPSON COUNTY THROUGH 430 PM EDT...
AT 326 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CLINTON...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TURKEY. STRONG GUSTY
WINDS AHEAD OF THUNDERSTORMS OVER HARNETT COUNTY WILL ALSO CROSS
NORTHERN SAMPSON COUNTY AFFECTING THE CITIES OF SPIVEYS
CORNER...NEWTON GROVE...AND HOBBTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE BRANCHES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3490 7855 3491 7854 3495 7860 3507 7866
3525 7862 3528 7858 3528 7851 3526 7849
3525 7842 3528 7835 3528 7829 3523 7824
3520 7816 3487 7815 3481 7846
TIME...MOT...LOC 1926Z 263DEG 11KT 3494 7831
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:51 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 54 min |
| Jun 26, 11:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 66 min |
| Jun 26, 11:46 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 89 min |
| Jun 27, 1:03 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson | 87 min |
| Jun 27, 2:48 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Sampson | 87 min |
| Jun 27, 1:40 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| Jun 27, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 48 min |
| Jun 27, 1:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Jun 27, 1:56 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 27, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 61 min |
| Jun 27, 2:23 PM EDT | Flash Flood Warning | RAH | Wake | 99 min |
| Jun 27, 2:30 PM EDT | Special Weather Statement | RAH | Bladen | 45 min |
| Jun 27, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 42 min |
| Jun 27, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 56 min |
| Jun 27, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| Jun 27, 2:38 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 24 min |
| Jun 27, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 56 min |
| Jun 27, 3:09 PM EDT | Special Weather Statement | RAH | Halifax | 66 min |
| Jun 27, 3:20 PM EDT | Special Weather Statement | RAH | Durham, Johnston, Orange, Wake | 55 min |
| Jun 27, 3:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jun 27, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash | 37 min |
| Jun 27, 3:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jun 27, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 53 min |
| Jun 27, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 38 min |
| Jun 27, 4:31 PM EDT | Areal Flood Advisory | RAH | Sampson | 119 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.